| Catalog Number |
ASC4250-01 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair procedure, the metal tip of the super turbovac wand fell off.The procedure was resumed, with a non significant delay, using an equivalent s+n back-up.Status of the patient is good and it is not confirmed if the metal tip was sucked out.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.An analysis of the customer provided image found a wand lying on a surface, the tip of the device cannot be clearly appreciated due to image quality.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for assessment.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is heavily worn from use.The electrode is thin from use.The center of the electrode is worn away from use.A functional evaluation was performed on the returned device and found settings (1,7).The wand had no issues producing plasma or activating coag with its remaining electrode.The resistance measured at 0.90 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences: (1) hitting the device tip against a hard surface, 2) using the device as a lever to enlarge surgical site, 3) mechanical displacement of tissue through applied force, or 4) activating the device above recommended settings for prolonged periods of time.Based on this investigation, the need for corrective action is not indicated.